EconPapers    
Economics at your fingertips  
 

The bivariate Sarmanov distribution for insurance claim frequencies and average severities

Raluca Vernic (), Catalina Bolancé () and Ramon Alemany ()
Additional contact information
Raluca Vernic: Faculty of Mathematics and Computer Science, Ovidius University of Constanta, and Institute for Mathematical Statistics and Applied Mathematics, Calea 13 Septembrie 13, 050711 Bucharest, Romania.
Catalina Bolancé: Department of Econometrics, Riskcenter-IREA, University of Barcelona, Av. Diagonal, 690, 08034 Barcelona, Spain.
Ramon Alemany: Department of Econometrics, Riskcenter-IREA, University of Barcelona, Av. Diagonal, 690, 08034 Barcelona, Spain.

No 202009, IREA Working Papers from University of Barcelona, Research Institute of Applied Economics

Abstract: Real data studies emphasized situations where the classical independence assumption between the frequency and the severity of claims does not hold in the collective model. Therefore, there is an increasing interest in defining models that capture this dependence. In this paper, we introduce such a model based on Sarmanov’s bivariate distribution, which has the ability of joining different types of marginals in flexible dependence structures. More precisely, we join the claims frequency and the average severity by means of this distribution. We also suggest a maximum likelihood estimation procedure to estimate the parameters and illustrate it both on simulated and real data.

Keywords: Dependence; Sarmanov distribution; Frequency; Severity; Parameters estimation. JEL classification: G22; G52. (search for similar items in EconPapers)
Pages: 22 pages
Date: 2020-07, Revised 2020-07
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.ub.edu/irea/working_papers/2020/202009.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ira:wpaper:202009

Access Statistics for this paper

More papers in IREA Working Papers from University of Barcelona, Research Institute of Applied Economics Contact information at EDIRC.
Bibliographic data for series maintained by Alicia García ().

 
Page updated 2023-02-03
Handle: RePEc:ira:wpaper:202009